Alert archive / Georgia / Heat Advisories in 2014

Heat Advisory 3, NWS Atlanta, GA

August 22, 201449 counties in Georgia

NWS Atlanta, GA issued this heat advisory at Aug 22, 2014, 3:00 PM EDT for 49 counties in Georgia. It took effect at Aug 23, 2014, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2014, 3:00 PM EDT (19:00 UTC)
In effect from
Aug 23, 2014, 12:00 PM EDT
Expired
Aug 23, 2014, 8:00 PM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
All 49 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Clarke County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 14 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1425 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WWUS72 KFFC 221900
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT FRI AUG 22 2014

GAZ061-062-072>076-080>086-092>098-102>113-230030-
/O.NEW.KFFC.HT.Y.0003.140823T1600Z-140824T0000Z/
/O.CON.KFFC.HT.Y.0002.000000T0000Z-140823T0000Z/
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-
CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
300 PM EDT FRI AUG 22 2014

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT SATURDAY.

* LOCATIONS...PORTIONS OF CENTRAL GEORGIA SOUTH OF A LINE FROM 
  COLUMBUS TO MACON AND WARRENTON. 

* HEAT INDEX VALUES...105 TO 107.

* IMPACTS...HEAT EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT
OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND
PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT.
FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO
MAY BE AT RISK.

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY
MORNING OR THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE YOUR
RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH
ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

&&

$$

GAZ036>039-049>051-059-060-071-230030-
/O.NEW.KFFC.HT.Y.0003.140823T1600Z-140824T0000Z/
CLARKE-OCONEE-OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-
PUTNAM-MONROE-
INCLUDING THE CITY OF...ATHENS
300 PM EDT FRI AUG 22 2014

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT SATURDAY.

* LOCATIONS...FORSYTH TO ATHENS TO WASHINGTON AND SOUTH.

* HEAT INDEX VALUES...105 TO 106.

* IMPACTS...HEAT EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST
105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES.
DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND
STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE
ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST
AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES...
AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK.

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW  THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.  
TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE
OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911.

&&

$$

GAZ089>091-230000-
/O.CON.KFFC.HT.Y.0002.000000T0000Z-140823T0000Z/
MUSCOGEE-CHATTAHOOCHEE-MARION-
INCLUDING THE CITY OF...COLUMBUS
300 PM EDT FRI AUG 22 2014

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATIONS...MUSCOGEE...CHATTAHOOCHEE AND MARION COUNTIES.

* HEAT INDEX VALUES...AROUND 105.

* IMPACTS...HEAT EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT
OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND
PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT.
FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO
MAY BE AT RISK.

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY
MORNING OR THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE YOUR
RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH
ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

&&

$$
4 follow-up statements
653 
WWUS72 KFFC 230016
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
816 PM EDT FRI AUG 22 2014

GAZ061-062-072>076-080>086-092>098-102>113-230830-
/O.EXP.KFFC.HT.Y.0002.000000T0000Z-140823T0000Z/
/O.CON.KFFC.HT.Y.0003.140823T1600Z-140824T0000Z/
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-
CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
816 PM EDT FRI AUG 22 2014

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT
SATURDAY...
...HEAT ADVISORY HAS EXPIRED...

* LOCATIONS...PORTIONS OF CENTRAL GEORGIA SOUTH OF A LINE FROM 
  COLUMBUS TO MACON AND WARRENTON. 

* HEAT INDEX VALUES...UP TO 107.

* IMPACTS...HEAT EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT
OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND
PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT.
FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO
MAY BE AT RISK.

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY
MORNING OR THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE YOUR
RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH
ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

&&

$$

GAZ089>091-230130-
/O.EXP.KFFC.HT.Y.0002.000000T0000Z-140823T0000Z/
MUSCOGEE-CHATTAHOOCHEE-MARION-
INCLUDING THE CITY OF...COLUMBUS
816 PM EDT FRI AUG 22 2014

...HEAT ADVISORY HAS EXPIRED...


$$

GAZ036>039-049>051-059-060-071-230830-
/O.CON.KFFC.HT.Y.0003.140823T1600Z-140824T0000Z/
CLARKE-OCONEE-OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-
PUTNAM-MONROE-
INCLUDING THE CITY OF...ATHENS
816 PM EDT FRI AUG 22 2014

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT
SATURDAY...

* LOCATIONS...LUMPKIN TO FORSYTH TO ATHENS AND SOUTH.

* HEAT INDEX VALUES...UP TO 106.

* IMPACTS...HEAT EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...
THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE
MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND
NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK.

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW  THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR
WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911.

&&

$$
348 
WWUS72 KFFC 230019
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
819 PM EDT FRI AUG 22 2014

GAZ036>039-049>051-059>062-071>076-080>086-092>098-102>113-230830-
/O.CON.KFFC.HT.Y.0003.140823T1600Z-140824T0000Z/
CLARKE-OCONEE-OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-
PUTNAM-HANCOCK-WARREN-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-
JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-
WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...MACON...
SWAINSBORO...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
819 PM EDT FRI AUG 22 2014

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT
SATURDAY...

* LOCATIONS...PORTIONS OF CENTRAL AND EAST GEORGIA ALONG AND SOUTH
  OF A LINE FROM LUMPKIN TO FORSYTH TO ATHENS.

* HEAT INDEX VALUES...UP TO 107.

* IMPACTS...HEAT EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT
OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND
PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT.
FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO
MAY BE AT RISK.

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY
MORNING OR THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE YOUR
RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH
ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

&&

$$
381 
WWUS72 KFFC 230727
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 AM EDT SAT AUG 23 2014

GAZ036>039-049>051-059>062-071>076-080>086-092>098-102>113-232000-
/O.CON.KFFC.HT.Y.0003.140823T1600Z-140824T0000Z/
CLARKE-OCONEE-OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-
PUTNAM-HANCOCK-WARREN-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-
JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-
WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...MACON...
SWAINSBORO...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
327 AM EDT SAT AUG 23 2014

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

* LOCATIONS...PORTIONS OF CENTRAL AND EAST GEORGIA ALONG AND 
  SOUTH OF A LINE FROM LUMPKIN TO FORSYTH TO ATHENS. 

* HEAT INDEX VALUES...UP TO 107.

* IMPACTS...HEAT EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT
OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND
PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT.
FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO
MAY BE AT RISK.

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY
MORNING OR THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE YOUR
RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH
ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

&&

$$
172 
WWUS72 KFFC 231404
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1004 AM EDT SAT AUG 23 2014

GAZ069-070-079-089>091-240000-
/O.EXA.KFFC.HT.Y.0003.140823T1600Z-140824T0000Z/
UPSON-LAMAR-TALBOT-MUSCOGEE-CHATTAHOOCHEE-MARION-
INCLUDING THE CITY OF...COLUMBUS
1004 AM EDT SAT AUG 23 2014

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

* LOCATIONS...PORTIONS OF CENTRAL AND EAST GEORGIA ALONG AND SOUTH
  OF A LINE FROM COLUMBUS TO FORSYTH TO ATHENS.

* HEAT INDEX VALUES...UP TO 106.

* IMPACTS...HEAT EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT
OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND
PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT.
FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO
MAY BE AT RISK.

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY
MORNING OR THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE YOUR
RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH
ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.


&&

$$

GAZ036>039-049>051-059>062-071>076-080>086-092>098-102>113-240000-
/O.CON.KFFC.HT.Y.0003.140823T1600Z-140824T0000Z/
CLARKE-OCONEE-OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-
PUTNAM-HANCOCK-WARREN-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-
JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-
WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...MACON...
SWAINSBORO...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
1004 AM EDT SAT AUG 23 2014

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATIONS...PORTIONS OF CENTRAL AND EAST GEORGIA ALONG AND SOUTH
  OF A LINE FROM COLUMBUS TO FORSYTH TO ATHENS.

* HEAT INDEX VALUES...UP TO 106.

* IMPACTS...HEAT EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT
OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND
PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT.
FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO
MAY BE AT RISK.

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY
MORNING OR THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE YOUR
RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH
ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Aug 22, 2:23 PM EDT, 37 minutes earlier.

Area forecast discussion, Aug 22, 2:23 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 PM EDT FRI AUG 22 2014

.PREV DISCUSSION... /ISSUED 1152 AM EDT FRI AUG 22 2014/

UPDATE...
VERY MINOR UPDATES TO POPS SO FAR THIS MORNING...JUST TO MOVE THE
START OF SLIGHT CHANCE POPS UP AN HOUR THIS AFTERNOON.
OTHERWISE...TEMPERATURE AND DEWPOINT TRENDS APPEAR TO BE
PRIMARILY ON TRACK.

RW

PREV DISCUSSION... /ISSUED 733 AM EDT FRI AUG 22 2014/

SHORT TERM /TODAY THROUGH SATURDAY/...
/ISSUED AT 404 AM EDT FRI AUG 22 2014/
MODELS CONTINUE TO SHOW GOOD AGREEMENT WITH POSITION OF UPPER RIDGE
DOMINATING ACROSS THE DEEP SOUTH THROUGH THE SHORT TERM. TODAY
SHOULD BE FAIRLY SIMILAR TO THE CONDITIONS SEEN ON THURSDAY... WITH
THE RIDGE HOLDING THE INFAMOUS RING OF FIRE FURTHER TO THE NORTH AND
EAST. DESPITE LACK OF UPPER SUPPORT AND RESULTING MID LEVEL
SUBSIDENCE CAP... STILL EXPECTING ISOLATED STORMS TO DEVELOP JUST
ABOUT ANYWHERE AS UNSEASONABLY WARM TEMPS PRODUCE 3000-4000+ J/KG OF
SBCAPE DURING MAX HEATING. SHORT TERM MODELS ARE SHOWING A SERIES OF
UPPER DISTURBANCES TRAVERSING DOWN THE EAST SIDE OF THE STATE ON
SATURDAY AS THE UPPER RIDGE GIVES WAY A BIT. THIS WILL WARRANT
SHOWING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS AT LEAST
THE EASTERN HALF OF THE FORECAST AREA FOR SATURDAY AFTERNOON. FOR
BOTH DAYS... THE HEAT AND INSTABILITY CONTINUES TO SUPPORT THE
POTENTIAL FOR A FEW STORMS TO REACH STRONG OR SEVERE LIMITS... WITH
DAMAGING WIND AND FREQUENT LIGHTING BEING THE MAIN THREATS EACH
AFTERNOON AND EARLY EVENING.

ALTHOUGH NO RECORD HIGH TEMPS ARE EXPECTED... AREA TEMPS WILL
CONTINUE TO PUSH WELL INTO THE 90S... WITH SOME 100 DEGREE MARKS NOT
OUT OF THE QUESTION ACROSS PARTS OF CENTRAL GA TODAY AND AGAIN ON
SATURDAY. THE WARM TEMPS AND DEWPOINTS WILL CONTINUE TO RESULT IN
CRITICALLY HIGH HEAT INDEX VALUES OF 105 DEGREES OR HIGHER THIS
AFTERNOON AND AGAIN ON SATURDAY. WILL CONTINUE WITH THE HEAT
ADVISORY AS POSTED FOR TODAY... GENERALLY ALONG AND SOUTH OF A
COLUMBUS TO MACON TO WARRENTON LINE... AND EXPECT THIS THREAT TO
POSSIBLY REPEAT AGAIN ON SATURDAY. REMEMBER... HEAT IS THE NUMBER
ONE WEATHER RELATED KILLER... SO PLEASE PRACTICE HEAT SAFETY BY
DRINKING PLENTY OF FLUIDS... STAY IN AN AIR-CONDITIONED BUILDING
WHENEVER POSSIBLE AND LIMIT OUTDOOR ACTIVITIES... ESPECIALLY DURING
THE AFTERNOON.

NO STORMS ARE EXPECTED TONIGHT UNDER STRONG RIDGE INFLUENCE... WITH
SOME PATCHY FOG DEVELOPING AFTER MIDNIGHT. OVERNIGHT TEMPS WILL HOLD
IN THE LOWER TO MID 70S FOR MOST AREAS. FOR HIGHS... STARTED WITH A
MAV AND MET BLEND WITH A SLIGHT LEAN TOWARD PERSISTENCE.

39

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
/ISSUED AT 404 AM EDT FRI AUG 22 2014/
UPPER RIDGE REMAINS CENTERED WEST OF THE CWA AT THE BEGINNING OF
THE EXTENDED AND PERSISTS INTO NEXT WEEK. BACKDOOR COLD FRONT
PUSHES IN FOR SUNDAY AND THUS BEST CHANCE OF POPS APPEAR TO BE
DURING THAT TIME PERIOD. BY MONDAY...A SURFACE RIDGE BUILDS ACROSS
THE NORTHEAST...RIDGING DOWN THE APPALACHIANS. ALTHOUGH THE WIND
WILL SHIFT TO THE EAST WITH THIS AND CLOUDS WILL INCREASE...ECMWF
AND GFS ARE CONSISTENT WITH LIMITING POPS MONDAY NIGHT THROUGH
WEDNESDAY AND ARE BASICALLY SHOWING NO PRECIP. AT THIS
POINT...CANNOT COMPLETELY FOLLOW GUIDANCE AND WITH A WEDGE LIKE
SITUATION AND IT BEING SUMMERTIME HAVE LEFT THE MENTION OF A
SLIGHT CHANCE OF PRECIP...AT LEAST FOR THE DAYTIME PERIODS. THE
OTHER UNCERTAINTY WITH THIS IS THE CHANCE OF THUNDER. GFS SHOWS
BASICALLY NEAR ZERO CAPE...BUT AGAIN WITH IT BEING
SUMMERTIME...HAVE LEFT IN ISOLATED THUNDER FOR THE DAYTIME. WILL
CONTINUE TO WATCH THIS THOUGH OVER THE NEXT FEW DAYS TO SEE IF ITS
NECESSARY TO BACK OFF ON THUNDER. SFC RIDGE ACROSS THE NORTHEAST
SHIFTS EASTWARD AND WEAKENS AS A COLD FRONT APPROACHES FOR
THURSDAY. GIVEN THIS TREND...HAVE SHOWN AN INCREASE IN THE CHANCE
OF RAIN/THUNDER FOR THE END OF THE EXTENDED.

ALTHOUGH TEMPERATURES WILL BE SLIGHTLY COOLER ON SUNDAY COMPARED
TO SATURDAY...A FEW AREAS ACROSS THE SOUTHERN PORTIONS OF CENTRAL
GEORGIA COULD STILL CREEP INTO THE MID 100S FOR HEAT INDEX VALUES.
WITH CLOUDS INCREASING ON MONDAY...HIGH TEMPS SHOULD REMAIN IN THE
80S FOR MUCH OF THE CWA.

11

&&

.AVIATION...
18Z UPDATE...
EXPECT VFR THROUGH THE TAF PERIOD. SHOULD SEE A FEW CLOUDS OVERNIGHT
BUT NO LOW STRATUS TOMORROW MORNING. VCSH SUFFICES FOR ISOLATED
DEVELOPMENT THROUGH THIS EVENING AT MANY LOCATIONS. SAME DIURNAL SCT CU
TOMORROW AFTERNOON. PROB30 -TSRA INCLUDED TOMORROW AFTERNOON FOR
CONVECTION POSSIBLE FOR ATL WITH BEST CHANCES 18-22Z. WINDS SHOULD
REMAIN NORTHWESTERLY AND RELATIVELY LIGHT. PORTIONS OF EASTERN GA
MAY SEE BRIEF NNE WINDS MID-MORNING SATURDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE FOR CONVECTION IMPACTING KATL TOMORROW...HIGH
ALL OTHER ELEMENTS.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          98  72  98  75 /  20   5  30  30
ATLANTA         94  74  94  77 /  20   5  30  20
BLAIRSVILLE     89  70  88  70 /  20  10  30  30
CARTERSVILLE    94  70  95  74 /  20   5  20  20
COLUMBUS        98  75  98  79 /  20   5  20  20
GAINESVILLE     94  75  92  75 /  20   5  30  30
MACON           99  74  98  76 /  20   5  30  20
ROME            95  71  96  74 /  20  10  20  20
PEACHTREE CITY  95  70  95  74 /  20   5  20  20
VIDALIA         99  75  99  77 /  20   5  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...MUSCOGEE...PEACH...PULASKI...SCHLEY...STEWART...
SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

&&

SHORT TERM...RW
LONG TERM....BDL
AVIATION...RW
Hazardous weather outlook, Aug 22, 5:01 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 AM EDT FRI AUG 22 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
501 AM EDT FRI AUG 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS NORTH AND CENTRAL GEORGIA.

DANGEROUS HEAT INDEX VALUES ARE EXPECTED ACROSS PORTIONS OF
CENTRAL GEORGIA THIS AFTERNOON INTO THE EARLY EVENING.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE STRONG
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

DANGEROUS HEAT INDICES ACROSS PORTIONS OF CENTRAL GEORGIA WILL CREATE
THE POTENTIAL FOR HEAT EXHAUSTION OR HEAT STROKE.

DISCUSSION...

AN UPPER RIDGE WILL CONTINUE TO DOMINATE TODAY...ALLOWING FOR THE
HOT TEMPERATURES TO CONTINUE. DESPITE THIS UPPER RIDGE...ISOLATED
THUNDERSTORMS WILL STILL BE ABLE TO DEVELOP...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. A FEW STRONG TO SEVERE STORMS ARE
POSSIBLE WITH DAMAGING WINDS. SHOWERS AND THUNDERSTORMS WILL
WEAKEN WITH THE LOSS OF DAYTIME HEATING TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY. SUNDAY
APPEARS TO THE BEST DAY IN TERMS OF THE HIGHEST THUNDERSTORMS
CHANCES AS A BACKDOOR FRONT MOVES THROUGH THE AREA. A COLD FRONT
IS FORECAST TO MOVE INTO THE AREA FOR THURSDAY...ONCE AGAIN
INCREASING THE THUNDERSTORM CHANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF STRONG TO SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 5:20 PM EDTSpecial Weather StatementFFCSumter25 min

Nearby

Heat Advisories in Georgia, 2014Every heat advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.